MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23553
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: postal code:(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during laser lithotripsy, the packaging of a cook® single-use holmium laser fiber was opened, and it was observed that the tip of the fiber was missing.The issue with this device was discovered when it was opened into the sterile field, prior to making contact with the patient, and it was not use.The case was completed with a new fiber.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during laser lithotripsy, the packaging of a cook® single-use holmium laser fiber was opened, and it was observed that the tip of the fiber was missing.The issue with this device was discovered when it was opened into the sterile field, prior to making contact with the patient, and it was not use.The case was completed with a new fiber.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used cook® single-use holmium laser fiber, hlf-s273-h30, to cook inc for investigation.Technical evaluation of laser fiber confirmed that the tip was broken and melting appearance was noticed at separation point.Although, functional test of laser fiber showed no energy was transmitted through the fiber.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿ improper handling.¿ poor laser beam alignment or focus.¿ continuous lasing with the fiber tip in contact with tissue.¿ never subject fiber optics to sharp bends in handling, use, or storage.¿ extended lasing at high power, ¿ discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on available information investigation conclusion cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12526717
Report Number1820334-2021-02216
Device Sequence Number11037902
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)231228(10)13653020
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number13653020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown